Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 6, 2021, 7:46 PM MDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2021, 7:46 PM MDT (01:46 UTC)
- Expired
- Jun 6, 2021, 8:30 PM MDT
- In force
- 44 min
- Issued by
- NWS Pueblo, CO
The radar
The Pueblo radar (KPUX), 149 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
498 WWUS85 KPUB 070146 SPSPUB Special Weather Statement National Weather Service Pueblo CO 746 PM MDT Sun Jun 6 2021 COZ094-099-070230- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 746 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 830 PM MDT... At 746 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles north of Kim to 22 miles east of Branson. Movement was east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Kim. LAT...LON 3739 10374 3755 10290 3700 10294 3700 10378 TIME...MOT...LOC 0146Z 271DEG 18KT 3743 10344 3700 10347 $$ Cohen
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 6:11 PM MDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 6:11 PM MDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 611 PM MDT Sun Jun 6 2021 .UPDATE... Issued at 608 PM MDT Sun Jun 6 2021 Activity has decreased near the Spring Burn Scar so have cancelled the Flash Flood Watch. Will continue to see thunderstorms propagate eastward across the plains overnight well to the east. -KT && .SHORT TERM...(This evening through Monday) Issued at 314 PM MDT Sun Jun 6 2021 Main Concerns: 1) Spring burn scar flash flood potential this evening Currently...Widespread convection and mostly cloudy skies from essentially the I-25 Corridor and westward as of 230 PM, with some threats to area burn scars as well. Meanwhile, the far eastern plains remain sunny. Temps have warmed into the 80s to around 90F for the plains, and into the mid 70s to lower 80s for the high valleys. Tonight and tomorrow...As was expected, a good amount of convection fired over the higher terrain by midday and has provided for pcpn and small hail along the eastern mts and westward. There has been some spillover across El Paso County, but for the most part the I-25 Corridor south of El Paso County has been clear so far. Models are continuing to show that these storms will eventually push off the mts and head east across the plains tonight, coming to an end right around 11 PM or midnight. So far, have not seen this movement as storms have remained hugging the mts, and in fact were somewhat training just north of the Springs burn scar. Because of this training effect, had to hoist a Flash Flood Watch for that area. Given the amount of rain the Spring scar has received yesterday, it will likely not take much more in a short period of time. Main threats through this evening for the plains will be wind gusts to 50 mph, brief periods of heavy rain, cloud to ground lightning and small hail. Mostly clear skies overnight, then less of a threat for convection tomorrow as the upper ridge tries to push back into the region. There is some CAPE to work with along the eastern border, but shear and dynamics are minimal so do not see convection beginning until 2 or 3 pm, and being very isolated. Plan on somewhat mild overnight low temps tonight, with readings in the 40s for the high valleys, and 50s to around 60F for the plains. Monday looks like it will be another hot one, with highs in the upper 70s to mid 80s for the high valleys, and mid 80s to mid 90s for the plains. Moore .LONG TERM...(Monday night through Sunday) Issued at 314 PM MDT Sun Jun 6 2021 ...Evening thunderstorms will be possible over the plains on Monday, a slight chance a few of these storms could become severe. Afternoon and evening thunderstorms will be possible over the central and eastern plains on Saturday and a slight chance on Sunday as well, with some storms being possibly severe on Saturday... Monday evening... An U/L cut off low is going to be absorbed into the trough upstream and help to add some moisture and instability later in the evening on Monday. Some isolated thunderstorms that have developed earlier in the day over the mountains will move across the plains throughout the evening and there is a chance that some of these could become severe as they move over the far eastern plains as they move into a more unstable environment, with MLCAPE values near 2000 J/kg near the Kansas Border. This is primarily skinny CAPE, therefore the main threat with these storms will be large hail and strong gusty outflow winds. HRRR is still showing the possible development af an MCS over eastern Las Animas County and then moving into Baca County...there has been some consistency with the timing of this developing right around 00Z. HRRR is also showing in the latest model run, another MCS developing around 02Z over southeastern El Paso County and northeastern Pueblo County, and then propagating down to the southeast over Crowley, Bent, Otero, and Kiowa counties. The NAM Nest is picking up on the MCS over Las Animas County as well, although later around 02Z, and by then has all of the convection having already weaken and moved out of the Palmer Divide area. The models do tend to agree with all of the convection winding down by 06Z as daytime heating diminishes, and CINH values are below -200 J/kg. After this time, clearing will continue and lows will only fall to the mid 50s to low 60s over the plains, and generally 40s for all other locations above 8000 ft and in the San Luis Valley. Tuesday through Saturday... Ridging is going to continue to establish itself over the central plains as the long wave troughing remains over the northwestern region of the US, there will only be some minor perturbations in the pattern as some of major and minor shortwaves transition mainly to the north of Colorado. There is going to be one major shortwave propagating to the north and eventually over the northern plains that could have a frontal boundary with it extending down and nearly into the CWA on Thursday, which could allow for some convection to initiate along the boundary over the far northeastern plains, mainly Kiowa County later in the evening. There could also be a dry line setting up for Saturday during the afternoon as there will be continued dry southwesterly winds at the surface and some mid level flow of moisture upstream, as well as an increased southerly flow with more moisture and high dewpoints ahead of this over the eastern plains. All of these could set up a scenario for a potential severe weather evening over the central and eastern plains for Saturday. The ECMWF model also hints at possible thunderstorms over much of the CWA for Sunday as well, although the GFS has a drier run, showing no precipitation for Sunday. With the amplified ridge overhead throughout the next week, coupled with adiabatically warming downsloping winds out of the southwest, expect that temperatures are going to get even slightly warmer over the next few days with very hot temperatures for maximums over much of the CWA, especially over the plains. Some areas could experience high temperatures over 100 degrees in the Lower Arkansas River Valley on Tuesday, with record highs possible in certain locations. There will only be a slight cooldown going into the weekend, although temperatures for the plains will still be in the low 90s and mid 80s for the San Luis Valley. -Steward && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 314 PM MDT Sun Jun 6 2021 General northerly flow aloft will push convection to the south through early evening. Focus for storms will gradually shift from the mts to the plains through the evening where the greatest available moisture lies. Convection will diminish by 05z, with mostly clear skies overnight. KALS: VFR conditions expected over the next 24 hrs. VCTS through roughly 02z with winds gusting up to around 30 kts. KCOS and KPUB: Overall, VFR conditions over the next 24 hrs. However, convection over the higher terrain will affect both sites with VCTS. Forecast of TSRA with variable gusty outflow winds and vsby restriction until 03z, with intermittent MVFR conditions. Improving conditions from 03z onward. Less convective activity forecast for tomorrow. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KT SHORT TERM...MOORE LONG TERM...STEWARD AVIATION...MOORE
Hazardous weather outlook, Jun 6, 6:26 PM MDT, 1 hour 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 626 PM MDT Sun Jun 6 2021 COZ058>089-093>099-080030- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 626 PM MDT Sun Jun 6 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Isolated to scattered thunderstorms will continue across the southeast plains this evening with the main risks being locally heavy rainfall, gusty winds up to 45 mph and dangerous cloud to ground lightning. Some brief small hail will be possible with any isolated stronger storms that can form near the eastern Colorado border later this evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday Mainly isolated thunderstorms are expected on Monday, with a risk of lightning, gusty winds to 45 mph and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed the rest of tonight. 31/31
In the hours before
Special weather statement, Jun 6, 5:16 PM MDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Pueblo CO
516 PM MDT Sun Jun 6 2021
COZ086-089-062345-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
516 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CROWLEY AND
NORTHEASTERN PUEBLO COUNTIES UNTIL 545 PM MDT...
At 516 PM MDT, Doppler radar was tracking a strong thunderstorm
developing 14 miles northeast of Boone, or 31 miles east of Pueblo,
moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of west central
Crowley and northeastern Pueblo Counties.
LAT...LON 3839 10411 3843 10399 3841 10383 3827 10388
3825 10410
TIME...MOT...LOC 2313Z 322DEG 15KT 3836 10404
CohenSpecial weather statement, Jun 6, 5:27 PM MDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Pueblo CO 527 PM MDT Sun Jun 6 2021 COZ074-088-070000- Southern Sangre De Cristo Mountains Between 7500 and 11000 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 527 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY UNTIL 600 PM MDT... At 527 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from Segundo to near Hoehne. Movement was south at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Trinidad, Aguilar, Cokedale, Starkville, Boncarbo, Hoehne, Segundo and Weston. LAT...LON 3746 10463 3726 10425 3699 10454 3699 10496 TIME...MOT...LOC 2327Z 358DEG 5KT 3709 10478 3732 10444 Cohen
Local storm report, Jun 6, 5:53 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
553 PM MDT SUN JUN 6 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TORNADO 11 WSW BLANCA 37.36N 105.70W
06/06/2021 COSTILLA CO PUBLIC
BRIEF LANDSPOUT TORNADO REPORTED VIA SOCIAL
MEDIA.
&&Special weather statement, Jun 6, 6:44 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Pueblo CO
644 PM MDT Sun Jun 6 2021
COZ094-070115-
Eastern Las Animas County CO-
644 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL
715 PM MDT...
At 644 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles southeast of Thatcher, or 41 miles south of La Junta, moving
southeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Las Animas
County.
LAT...LON 3744 10401 3754 10370 3741 10356 3726 10361
3718 10389 3730 10403
TIME...MOT...LOC 0044Z 322DEG 9KT 3742 10381
CohenSpecial weather statement, Jun 6, 7:17 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Pueblo CO
717 PM MDT Sun Jun 6 2021
COZ094-070145-
Eastern Las Animas County CO-
717 PM MDT Sun Jun 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAS ANIMAS COUNTY
UNTIL 745 PM MDT...
At 717 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Kim, or 42 miles south of North La Junta, moving
southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of east central Las
Animas County.
LAT...LON 3741 10392 3747 10358 3736 10333 3721 10368
3725 10392
TIME...MOT...LOC 0117Z 301DEG 15KT 3737 10362
CohenSpecial weather statement, Jun 6, 7:46 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 746 PM MDT Sun Jun 6 2021 COZ094-099-070230- Springfield Vicinity/Baca County CO-Eastern Las Animas County CO- 746 PM MDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BACA AND SOUTHEASTERN LAS ANIMAS COUNTIES UNTIL 830 PM MDT... At 746 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 13 miles north of Kim to 22 miles east of Branson. Movement was east at 20 mph. Pea size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Kim. LAT...LON 3739 10374 3755 10290 3700 10294 3700 10378 TIME...MOT...LOC 0146Z 271DEG 18KT 3743 10344 3700 10347 Cohen
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:44 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jun 6, 7:17 PM MDT | Special Weather Statement | PUB | Las Animas | 28 min |
| Jun 6, 8:42 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| Jun 6, 9:30 PM MDT | Special Weather Statement | PUB | Kiowa | 45 min |
| Jun 6, 9:46 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 44 min |
| Jun 6, 10:22 PM MDT | Flash Flood Warning | PUB | Prowers | 113 min |
| Jun 6, 10:30 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 30 min |
| Jun 6, 11:02 PM MDT | Special Weather Statement | PUB | Prowers | 43 min |
| Jun 6, 11:41 PM MDT | Special Weather Statement | PUB | Prowers | 34 min |
| Jun 6, 11:46 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 44 min |
| Jun 7, 12:24 AM MDT | Severe Thunderstorm Warning | PUB | Prowers | 23 min |
| Jun 7, 3:44 PM MDT | Special Weather Statement | PUB | Saguache | 31 min |
| Jun 7, 4:13 PM MDT | Special Weather Statement | PUB | Saguache | 32 min |
| Jun 7, 4:46 PM MDT | Special Weather Statement | PUB | Saguache | 14 min |
| Jun 7, 5:04 PM MDT | Special Weather Statement | PUB | Saguache | 26 min |
| Jun 7, 5:27 PM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| Jun 7, 5:45 PM MDT | Special Weather Statement | PUB | Fremont | 30 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.